MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® ESR BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® ESR BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 369741
Medical Device Problem Code Short Fill (1575)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8187772, medical device expiration date: 2020-01-31, device manufacture date: 2018-07-06.Medical device lot #: 8099645, medical device expiration date: 2019-10-31, device manufacture date: 2018-04-09.Medical device lot #: 8156835, medical device expiration date: 2019-12-31, device manufacture date: 2018-06-05.Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that underfill occurred during use with bd vacutainer® esr blood collection tubes.The following information was provided by the initial reporter, "received call, she stated 5 tubes were under filling.On 2019-06-25- spoke to the customer directly.She received the product return notification and will send in the tubes.She is interested in the investigation findings, particularly if the tubes fill completely closer to sea level.She thinks that the high altitude may contribute to the short fill.They order the coagulation tubes for high altitude.She had no other questions." 5 occurrences were reported.
 
Event or Problem Description
It was reported that underfill occurred during use with bd vacutainer® esr blood collection tubes.The following information was provided by the initial reporter, "received call, she stated 5 tubes were under filling.(b)(6) 2019- spoke to the customer directly.She received the product return notification and will send in the tubes.She is interested in the investigation findings, particularly if the tubes fill completely closer to sea level.She thinks that the high altitude may contribute to the short fill.They order the coagulation tubes for high altitude.She had no other questions." 5 occurrences were reported.
 
Additional Manufacturer Narrative
Investigation summary: bd received samples from the customer facility for investigation.The samples were evaluated and the customer's indicated failure mode for underfill with the incident lot was not observed.Evaluation/testing of the customer samples was performed and underfill was not observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Bd has initiated further investigation relating to this issue through capa#260774.The investigation is still on-going and improvements will be made as the potential causes of this issue are identified.Investigation conclusion: based on evaluation of the customer samples, the customer¿s indicated failure mode for underfill with the incident lot was not observed.Further investigation has been initiated through capa#260774.The investigation is still on-going and improvements will be made as the potential causes are identified.Root cause description: capa#260774 has been initiated to document further investigation and root cause analysis relating to this issue.The investigation is currently on-going and will be updated as the potential root cause(s) are identified.Rationale: based on an assessment of severity and frequency, it was determined that a capa is required at this time in order to determine the root cause associated with this issue and implement corrective actions.The investigation is currently on-going and further improvements will be made as the potential root cause(s) are identified.

Brand Name
BD VACUTAINER® ESR BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8781265
Report Number1917413-2019-01741
Device Sequence Number16655041
Product Code JKA
UDI-Device Identifier50382903697415
UDI-Public50382903697415
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number369741
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;